Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Problems about gastritis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User :   Hi! I took some Zantac about 12-13 hours ago and about 2 hours ago I was feeling my heart and it felt different and was wondering if that was a side effect from Zantac and if I could just sleep it off and wait till its out of my system and how long does that take.
Doctor :   Hi
Doctor :   let me read your query
Doctor :   IS ti 150 mg or 300mg
User :   150 MG
Doctor :   Ok
Doctor :   As such there are no such effects produced by it
Doctor :   Can you describe your symtpoms in detail
Doctor :   Feeling my heart?
User :   like feeling my heart beat and it was just sounding weird and I looked online for side effects of Randitidine and saw that it included chest pain and I was thinking that it was related to that.
Doctor :   Thats pain , in your case its palitations
Doctor :   Have you had this episode previously
User :   Well I just started taking Ranitidine 2 days ago
Doctor :   The most common side effects are
Doctor :   1. headache
Doctor :   2. drowsiness
Doctor :   3. sllep disturbance
Doctor :   5 decreased libido
Doctor :   6. nausea/ vomitting
Doctor :   7. diarhhoea
Doctor :   Do you have any of these associated with your complaint
User :   I have had problems with anxiety so when i read online I think I started to panic which maybe lead to my heart beating fast, because I read this online on the FDA website Stop taking ranitidine and call your doctor at once if you have a serious side effect such as: * chest pain, fever, feeling short of breath, coughing up green or yellow mucus; * easy bruising or bleeding, unusual weakness; * fast or slow heart rate; * problems with your vision; * fever, sore throat, and headache with a severe blistering, peeling, and red skin rash; or * nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Doctor :   Thats correct
Doctor :   BUt these are confirmed if you present with two or more of the symptoms
Doctor :   Do you?
Doctor :   These effects are follwoing serious reactions
User :   Well the Heart rate is one for sure, and my chest has been hurting and ive been coughin up a little bit of mucus this mornin
Doctor :   You wil be a great discomfort
Doctor :   IS it after thr drug consumption
User :   well i took the drug this morning at 8 AM and now its 8:30 PM
Doctor :   Ok
Doctor :   In case of reactions they shoot up as early as 2 hours
Doctor :   So i guess that snot in your case
Doctor :   And also anxiety is making you assume many things
User :   ya thats what I was thinking that maybe my anxiety was making me have my heart hurt and everything
Doctor :   So just stop the drug for today and see you get releif from symptoms
Doctor :   See paliptations are very common with anxiety/ stress/ improper sleep
Doctor :   And alcohol consumption too
User :   ya i was going to stop taking it but I just wanted to make sure that I wasnt going to be in danger or anything
User :   anything like that,
Doctor :   No
Doctor :   Just wait and watch for a day if symptoms till persist then they are not due to the drug
Doctor :   And aslo get an ECG for the same
Doctor :   Are you Hypertensive?
User :   alright, i was just feeling my heart and instead of having 2 beats I was having 3 so i was like thats weird
Doctor :   Severe reactions will totally impair you and you will n ot be able to chat with me now
Doctor :   Will be giddy and disoriented too
Doctor :   SO i guess things are fine on your side
Doctor :   Just relax and skip a dosage abd see fro releif
User :   alright Dr. I understand that. I just wanted to make sure maybe its just my mind is playing tricks on me and making me think these things
Doctor :   If you do feel it better get prescribed for another class of antacids
Doctor :   That could be the cause in your case
Doctor :   But for you better ment do skip adose to confirm the same
User :   alright thank you dr. one more question
Doctor :   Proceed
User :   are Palpitations normal and nothing bad will come with them?
Doctor :   Unless a hypertensive its of no concern
Doctor :   Its normal but should not perisit for long
User :   alright now whats long? like its been happening for about a hour now
Doctor :   Thats not i meant for days
User :   alright thanks Dr. Ill just sleep it off and see how I feel in the morning makes me feel better that maybe its just my Anxiety
Doctor :   Thanks for consulting me
Doctor :   Bye for now
User :   I have had a cold for a few days now
User :   so maybe that is causing it has well
Doctor :   Thats the caue for mucus and cough
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor